Free division rings of fractions of crossed products of groups with Conradian left-orders

  • 1 Institut für Mathematik, Universität Potsdam, Karl-Liebknecht-Straße 24–25, 14476, Potsdam, Germany
Joachim Gräter
  • Corresponding author
  • Institut für Mathematik, Universität Potsdam, Karl-Liebknecht-Straße 24–25, 14476, Potsdam, OT Golm, Germany
  • Email
  • Search for other articles:
  • degruyter.comGoogle Scholar

Abstract

Let D be a division ring of fractions of a crossed product F[G,η,α], where F is a skew field and G is a group with Conradian left-order . For D we introduce the notion of freeness with respect to and show that D is free in this sense if and only if D can canonically be embedded into the endomorphism ring of the right F-vector space F((G)) of all formal power series in G over F with respect to . From this we obtain that all division rings of fractions of F[G,η,α] which are free with respect to at least one Conradian left-order of G are isomorphic and that they are free with respect to any Conradian left-order of G. Moreover, F[G,η,α] possesses a division ring of fraction which is free in this sense if and only if the rational closure of F[G,η,α] in the endomorphism ring of the corresponding right F-vector space F((G)) is a skew field.

  • [1]

    A. A. Bovdi, Crossed products of a semigroup and a ring, Dokl. Akad. Nauk SSSR 137 (1961), 1267–1269.

  • [2]

    S. D. Brodskiĭ, Equations over groups, and groups with one defining relation, Sibirsk. Mat. Zh. 25 (1984), no. 2, 84–103.

  • [3]

    R. G. Burns and V. W. D. Hale, A note on group rings of certain torsion-free groups, Canad. Math. Bull. 15 (1972), 441–445.

    • Crossref
    • Export Citation
  • [4]

    A. Clay and D. Rolfsen, Ordered Groups and Topology, Grad. Stud. Math. 176, American Mathematical Society, Providence, 2016.

  • [5]

    P. M. Cohn, An Introduction to Ring Theory, Springer Undergrad. Math. Ser., Springer, London, 2000.

  • [6]

    P. Conrad, Right-ordered groups, Michigan Math. J. 6 (1959), 267–275.

    • Crossref
    • Export Citation
  • [7]

    W. Dicks, D. Herbera and J. Sánchez, On a theorem of Ian Hughes about division rings of fractions, Comm. Algebra 32 (2004), no. 3, 1127–1149.

    • Crossref
    • Export Citation
  • [8]

    N. I. Dubrovin, Invertibility of the group ring of a right-ordered group over a division ring (in Russian), Mat. Zametki 42 (1987), no. 4, 508–518, 622; translation in Math. Notes 42 (1982), no. 3–4, 781–786.

  • [9]

    N. I. Dubrovin, Rational closures of group rings of left-ordered groups (in Russian), Mat. Sb. 184 (1993), no. 7, 3–48; translation in Russian Acad. Sci. Sb. Math. 79 (2) (1993), 231–263.

  • [10]

    N. I. Dubrovin, Rational closures of group rings of left-ordered groups, SM-DU-254, Duisburg, 1994.

  • [11]

    N. I. Dubrovin, Formal sums and power series over a group (in Russian), Mat. Sb. 191 (2000), no. 7, 13–30; translation in Sb. Math. 191 (2000), no. 7–8, 955-971.

  • [12]

    N. I. Dubrovin, J. Gräter and T. Hanke, Complexity of elements in rings, Algebr. Represent. Theory 6 (2003), no. 1, 33–45.

    • Crossref
    • Export Citation
  • [13]

    J. Gräter, Left-orderings, power series, valuations, unpublished (2015), Universität Potsdam.

  • [14]

    J. Gräter and R. P. Sperner, On embedding left-ordered groups into division rings, Forum Math. 27 (2015), no. 1, 485–518.

  • [15]

    G. Higman, The units of group-rings, Proc. Lond. Math. Soc. (2) 46 (1940), 231–248.

  • [16]

    O. Hölder, Die Axiome der Quantität und die Lehre vom Maß, Ber. Verh. Kgl. Sächs. Ges. Wiss. Leipzig Math.-Phys. Kl. 53 (1901), 1–64.

  • [17]

    I. Hughes, Division rings of fractions for group rings, Comm. Pure Appl. Math. 23 (1970), 181–188.

    • Crossref
    • Export Citation
  • [18]

    I. Hughes, Division rings of fractions for group rings. II, Comm. Pure Appl. Math. 25 (1972), 127–131.

    • Crossref
    • Export Citation
  • [19]

    A. Jaikin-Zapirain and D. López-Álvarez, The strong Atiyah conjecture for one-relator groups, preprint (2018), https://arxiv.org/abs/1810.12135.

  • [20]

    F. Jakobs, Dubrovin-rings and their connection to Hughes-free skew fields of fractions, Doctoral Dissertation, Universität Potsdam, 2019.

  • [21]

    V. M. Kopytov and N. Y. Medvedev, Right-ordered groups, Consultants Bureau, New York, 1996.

  • [22]

    P. A. Linnell, Noncommutative localization in group rings, Non-commutative Localization in Algebra and Topology, London Math. Soc. Lecture Note Ser. 330, Cambridge University, Cambridge (2006), 40–59.

  • [23]

    A. Navas, On the dynamics of (left) orderable groups, Ann. Inst. Fourier (Grenoble) 60 (2010), no. 5, 1685–1740.

    • Crossref
    • Export Citation
  • [24]

    B. H. Neumann, On ordered division rings, Trans. Amer. Math. Soc. 66 (1949), 202–252.

    • Crossref
    • Export Citation
  • [25]

    D. S. Passman, Infinite Crossed Products, Pure Appl. Math. 135, Academic Press, Boston, 1989.

  • [26]

    A. Rhemtulla and D. Rolfsen, Local indicability in ordered groups: braids and elementary amenable groups, Proc. Amer. Math. Soc. 130 (2002), no. 9, 2569–2577.

    • Crossref
    • Export Citation
  • [27]

    M. Simon, Stetige und v-verträgliche Automorphismen, Diplomarbeit, Universität Potsdam, 2009.

Purchase article
Get instant unlimited access to the article.
$42.00
Log in
Already have access? Please log in.


or
Log in with your institution

Journal + Issues

Forum Mathematicum is a general mathematics journal, which is devoted to the publication of research articles in all fields of pure and applied mathematics, including mathematical physics. Forum Mathematicum belongs to the top 50 journals in pure and applied mathematics, as measured by citation impact.

Search